MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CTX CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CTX CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J765D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The item pops out very easy.No patient harm was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: can you identify the lot number of the product used? unable to obtain.The reported code j765b was not found in the system.Please confirm the product code.J765d is the suture code and i am sending it back today (saturday).When did the needle detach or pop out from the suture (in the package, during removal from the package, during handling prior to use on the patient, or during use on the patient)? please provide details for each affected device.The needle would detach from the suture even when they were pulling from the package or prior to starting suturing on the patient.Noticeably before normal release.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date supplemental h6 component code: g07002 ¿ device not returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One winding former with two detached needles, two sutures and six needle suture combination was received for analysis.The product code j765g is multistrand and contains eight strands per packet.After investigation of the two detached needles and sutures, short insertion was observed in the strands.The visual inspection concluded that the combinations of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.In the inspection of the six needle suture combinations no anomalies or issues related to pull off - suture needle were observed during the evaluation.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
VCL CT BRD VIO 8X18IN 1 S/A CTX CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21698162
Report Number2210968-2025-03179
Device Sequence Number18496598
Product Code GAM
UDI-Device Identifier10705031042834
UDI-Public10705031042834
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ765D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown